MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 62MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 62MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-062
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon reported to nca (b)(6): "hip-tep left side on (b)(6) 2013 in our hospital.Since (b)(6)2020, after a rotational movement while working in the garden, patient was experiencing increasing pain and discomfort in the left hip joint.After this, he experienced squeaking noises in the left joint plus functional restrictions and pain under load.Hip-tep right side in (b)(6) 2007; content with this one.The x-ray examination indicated a dislocated inlay of the hip-tep on the left.Revision of left hip-tep on (b)(6) 2020." on (b)(6) 2020 the patient was revised for left hip tilted, dislocated cup insert (disassociation).The liner and cup was revised.Cup insert appears tilted and rotated, now opening in a lateral direction, resulting in impingement of the head at the lateral acetabular margin.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review with hip analyst, the cup/liner disassociated.That would lead to the noise event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Review of the attached x-ray images along with the returned liner and femoral head confirmed a disassociation event.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: lot number was not provided to request manufacturing records.

Brand Name
PINNACLE 100 ACET CUP 62MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10983434
Report Number1818910-2020-26692
Device Sequence Number11571871
Product Code LPH
UDI-Device Identifier10603295008606
UDI-Public10603295008606
Combination Product (Y/N)N
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-062
Device Catalogue Number121701062
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/14/2021
01/19/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/18/2021
01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 13; DELTA CER HEAD 12/14 32MM +9; PINN MAR NEUT 32IDX62OD; APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 13; DELTA CER HEAD 12/14 32MM +9; PINN MAR NEUT 32IDX62OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR